Many parents are concerned if Tylenol is safe for kids. Acetaminophen, more known as Tylenol, is a widely used medicine for treating pain and fever among kids. One reason why Tylenol is the top choice among parents is because they say that it is effective and can be bought from pharmacies without the need for presenting a prescription. However, what most parents are not aware is that acetaminophen overdose happens more often than they realize. And since kids are quite sensitive, unknowingly giving your kids too much acetaminophen can be life-threatening. The worst part is that an acetaminophen overdose can happen quickly without you realizing that you have given your child too much than you should.
Look at the following scenarios where acetaminophen overdose is likely to happen:
• Parents who are in a hurry. When parents are in a hurry they don’t pay much attention when measuring their child’s medication. And since they are in a rush they fail to carefully measure the amount of acetaminophen they are giving their child.
• Mixing Tylenol with cough treatments. Some parents think that it is okay to combine acetaminophen with cough syrup. But this combination can actually be lethal particularly to kids. This is because most cough syrups for kids already contain acetaminophen.
• Increasing acetaminophen dosage without consulting a doctor. Most parents think that increasing the dose of Tylenol won’t harm their children. But this is where they are wrong. If you don’t think that Tylenol is working do not just haphazardly increase the dose you are giving your child without seeking medical advice from a licensed doctor. Boosting the dose on your own can lead to an accidental overdose which you surely wouldn’t want to happen.
• Improper storage of medicines. Young kids may mistakenly drink or eat Tylenol thinking that it is candy or juice. This usually happens when the parent accidentally leaves an acetaminophen bottle open on the table or somewhere that can be easily accessed by the kids. Therefore, it is really important that medicines are stored properly out of your children’s reach.
• Giving the wrong formulation of Tylenol. An overdose may occur you accidentally give your child the wrong formulation of
Whether you purchase Acetaminophen from drugs online Canada, Mexico or US, it is important that you know how much acetaminophen you should give your child to avoid a possible overdose. Do not give your child medicine when you are in a hurry, because chances are you might double the dose of Tylenol without even realizing you did. To avoid acetaminophen overdose, be sure to carefully read the label before giving the medicine to your child. In case of an accidental overdose, seek medical attention immediately.